MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEDIUM-LARGE CLIP APPLIER
Model Number 420327-06
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the part associated with this complaint and completed investigations.Failure analysis investigations replicated/confirmed the customer reported complaint.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grip clip test was performed and failed.The instrument did not release the clip as expected after clipping onto the test tubing.The clip applier instrument was found with one grip bent.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the clip was not closing properly on a medium-large clip applier instrument.The procedure was completed with no reported injury.Follow-up completed on (b)(6) 2020 with robotics coordinator and obtained the following additional information about the complaint: the medium-large clip applier instrument never worked so the surgeon went to a backup instrument.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16926881
Report Number2955842-2023-13299
Device Sequence Number6925338
Product Code NAY
UDI-Device Identifier00886874111826
UDI-Public(01)00886874111826(10)N10190225
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420327-06
Device Catalogue Number420327
Device Lot NumberN10190225 091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2020
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown